Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Nicoderm patches to quit smoking, losing arm muscle. Cause?

I used the nicoderm patches to quit smoking . I haven t smoked in 7 months. My arm that I used to put the patches on is now caving in. It looks like i m losing some of my muscle. When I was using the patches, my arm started hurting so I went and bought the lower dosage, which helped. Could the patches have harmed my arm muscle? If not what is causing my shoulder to start caving in?
Asked On : Wed, 9 May 2012
Answers:  1 Views:  143
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Addiction Medicine Specialist 's  Response

Nicotine patch can cause redness, itching, muscle pain and tenderness at the site of application; but as far as I know, it doesn't cause loss of muscle bulk. If you feel that it is due to the patch, try changing the site of application frequently. The best thing would to quit the patch as well as you have been off smoking for 7 months. Nicotine replacement therapy is meant to be used only for a short term. So gradually reduce the dose of the patch as far as possible and then quit. You will find it is much easier than quitting smoking.

Best wishes.
Answered: Tue, 23 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor